Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 18, 2017, 8:13 PM EDT for Allen County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2017, 8:13 PM EDT (00:13 UTC)
- Expired
- May 18, 2017, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
The text
As transmitted.
918
WWUS83 KIWX 190013
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
813 PM EDT THU MAY 18 2017
INZ018-026-190100-
Allen-Wells-
813 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALLEN AND NORTHEASTERN
WELLS COUNTIES...
At 813 PM EDT, a strong thunderstorm was located 8 miles northwest of
Ossian, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fort Wayne, New Haven, Ossian, Monroeville, Aboite, Middletown,
Zanesville, Dixon, Nine Mile, Yoder, Poe, Hessen Cassel, Zulu,
Maples, Hoagland, Tillman, Rolling Hills and Townley.
This includes the following highways...
INTERSTATE 469 between MILE MARKERs 0 and 28.
INTERSTATE 69 IN INDIANA between MILE MARKERs 293 and 308.
LAT...LON 4086 8529 4093 8534 4107 8534 4119 8495
4095 8480 4092 8497 4092 8507 4090 8508
TIME...MOT...LOC 0013Z 248DEG 23KT 4098 8526
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 18, 8:05 PM EDT, 8 minutes earlier.
Area forecast discussion, May 18, 8:05 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 805 PM EDT Thu May 18 2017 .SYNOPSIS... Issued at 410 PM EDT Thu May 18 2017 Some scattered showers and isolated storms are expected this evening, primarily along and south of Route 24. Noticeably cooler air will then filter in overnight behind a cold front. Highs on Friday will run about 15 to 20 degrees colder than today. Rain chances return for the weekend as the frontal band lifts back northward, with the best chances Saturday afternoon into Saturday night. && .SHORT TERM...(This Evening through Friday) Issued at 356 PM EDT Thu May 18 2017 Corridor of 1000-1500 j/kg along with effective deep layer shear of 30 knots with convection starting to fire amid prior robust roll/cu streets. Lack of significant severe parameters, low level forcing stabilizing boundary layer beyond 00 UTC and overall mid level height rises. Upstream cold front attendant to dampening yoop mid level vortex to bring substantially cooler albeit shallow boundary layer south of cwa by daybreak Friday. Ensuing shower chances on flank of return/elevated warm air advection wing/especially southwest third to half cwa but not expected to be widespread/robust until much later in weekend. && .LONG TERM...(Friday Night through Thursday) Issued at 356 PM EDT Thu May 18 2017 As greater mid/upper level support lifts out of central Rockies and into Upper Midwest/Mississippi Valley expect more fervor to moisture return/destabilization for greater coverage of shra/tsra Sat afternoon into Sat night. Drier/cooler behind second cold frontal passage to start early next week followed by a strong northern stream wave to redig cyclone farther south over southern portions of Upper Great Lakes into Lower Ohio Valley. A bit more selective with thunder chances, relegated to lesser slight chances Tuesday afternoon with lesser low level lapse rates thereafter in deeply cool/stacked system. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 805 PM EDT Thu May 18 2017 Last in a series of storms will work across the KFWA airfield thorugh 0030Z. Otherwise upstream stratiform shra Upstream showers may extend through 01Z yet line continues to sag swd and with diurnal instability waning...will continue to weaken with time. Elsewhere lake breeze had composited in with sfc cold front dropping through nrn IN with rapid veering in its wake. Front xpcd to stall through srn IN overnight and then begin mixing back north on Fri ahead of potent upstream disturbance over the srn plains. As such VFR conditions will hold through the period although shallow over running Fri am likely to yield a lower bound VFR bkn stratocu deck. Winds will continue to veer to easterly on Fri and stay aob 10 kts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Friday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 18, 4:17 AM EDT, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 417 AM EDT Thu May 18 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-190830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 417 AM EDT Thu May 18 2017 /317 AM CDT Thu May 18 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Southwest winds will gust in the 30 to 40 mph range for most locations this afternoon with a few gusts up to 45 mph across Michigan. Thunderstorms are possible this evening. A few of these storms could produce isolated damaging wind gusts...mainly along and south of highway 24. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible again Saturday into Sunday. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-190830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 417 AM EDT Thu May 18 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Hazardous conditions for small craft will continue through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous conditions for small craft will persist through Friday. Thunderstorms are possible Saturday into early Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, May 18, 7:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Northern Indiana
725 PM EDT THU MAY 18 2017
INZ022>024-190015-
Wabash-Miami-Cass-
725 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WABASH...NORTHEASTERN
CASS AND NORTHWESTERN MIAMI COUNTIES...
At 724 PM EDT, a strong thunderstorm was located near Logansport,
moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Logansport, Peru, Wabash, North Manchester, Mexico, Erie, Denver,
Roann, Lagro, Leases Corner, Deedsville, Hoover, Lucerne, Anoka,
Chili, Ijamsville, Stockdale, New Waverly, Urbana and Twelve Mile.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4069 8638 4087 8645 4091 8629 4091 8617
4094 8617 4105 8577 4104 8575 4084 8567
4069 8637
TIME...MOT...LOC 2324Z 252DEG 30KT 4084 8629
NWSLocal storm report, May 18, 7:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST OTTAWA 41.02N 84.04W
05/18/2017 M48 MPH PUTNAM OH AWOS
&&
MCDLocal storm report, May 18, 7:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 3 SE GOBLESVILLE 40.96N 85.47W
05/18/2017 HUNTINGTON IN EMERGENCY MNGR
HEALTHY 2-3" LIMB DOWNED AT INTERSECTION OF
SR9 AND 900 N.
&&
MCDSpecial weather statement, May 18, 7:56 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Northern Indiana 756 PM EDT THU MAY 18 2017 INZ023>025-190045- Wabash-Miami-Huntington- 756 PM EDT THU MAY 18 2017 ...A STRONG THUNDERSTORM WILL AFFECT WABASH...WESTERN HUNTINGTON AND CENTRAL MIAMI COUNTIES... At 755 PM EDT, a strong thunderstorm was located over Peru, moving east at 40 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Huntington, Peru, Wabash, Andrews, Bunker Hill, Mexico, Wells, Lancaster, Erie, Denver, Roann, Lagro, Mount Etna, Chili, Richvalley, Servia, Lincolnville, Urbana, Speicherville and Treaty. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4066 8611 4085 8617 4100 8556 4072 8543 TIME...MOT...LOC 2355Z 255DEG 36KT 4078 8606 NWS
Local storm report, May 18, 8:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 1 NE BRICETON 41.10N 84.62W
05/18/2017 PAULDING OH EMERGENCY MNGR
18 POWER POLES DOWNED ALONG CR 95.
&&
MCDSpecial weather statement, May 18, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
813 PM EDT THU MAY 18 2017
INZ018-026-190100-
Allen-Wells-
813 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALLEN AND NORTHEASTERN
WELLS COUNTIES...
At 813 PM EDT, a strong thunderstorm was located 8 miles northwest of
Ossian, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fort Wayne, New Haven, Ossian, Monroeville, Aboite, Middletown,
Zanesville, Dixon, Nine Mile, Yoder, Poe, Hessen Cassel, Zulu,
Maples, Hoagland, Tillman, Rolling Hills and Townley.
This includes the following highways...
INTERSTATE 469 between MILE MARKERs 0 and 28.
INTERSTATE 69 IN INDIANA between MILE MARKERs 293 and 308.
LAT...LON 4086 8529 4093 8534 4107 8534 4119 8495
4095 8480 4092 8497 4092 8507 4090 8508
TIME...MOT...LOC 0013Z 248DEG 23KT 4098 8526
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:20 PM EDT | Areal Flood Warning | IWX | Allen, Huntington | 3 hr |
| May 18, 8:21 PM EDT | Special Weather Statement | IWX | Miami | 39 min |
| May 18, 8:46 PM EDT | Special Weather Statement | IWX | Huntington | 44 min |
| May 18, 9:23 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 52 min |
| May 18, 11:27 PM EDT | Special Weather Statement | IWX | Wabash | 48 min |
| May 18, 11:41 PM EDT | Special Weather Statement | IWX | Miami | 34 min |
| May 18, 11:52 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Miami, Wabash | 38 min |
| May 19, 12:20 AM EDT | Special Weather Statement | IWX | Blackford | 40 min |
| May 19, 1:29 AM EDT | Special Weather Statement | IWX | Jay | 31 min |
| May 19, 7:06 PM EDT | Small Craft Advisory | IWX | 21 hr | |
| May 19, 4:31 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 29 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.